| Catalog Number |
RBY2C0430 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/21/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01835.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure to repair a previously treated aortic aneurysm using ruby coils.During the procedure, while attempting to advance two ruby coils through a lantern delivery microcatheter(lantern), the physician experienced resistance and the ruby coils would not advance; therefore, they were removed.It should be noted that the physician did not use a rotating hemostasis valve (rhv) and did not use continuous flush; however, manual flush was performed before each coil insertion.It was noted that the physician took too long to insert the coils into the lantern and blood ended up getting into the lantern.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.